Alert archive / Arizona / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 55, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Aug 3, 2019, 4:00 PM MST for Cochise County, Arizona. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 3, 2019, 4:00 PM MST (23:00 UTC)
- Expired
- Aug 3, 2019, 4:45 PM MST
- In force
- 45 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 83 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 11.0 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1214 J/kg
- Mixed-layer CIN
- -233 J/kg
- Mixed-layer LCL
- 2165 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 1:40 PM MST, 2 hours 20 minutes earlier.
Area forecast discussion, Aug 3, 1:40 PM MST, 2 hours 20 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 140 PM MST Sat Aug 3 2019 .SYNOPSIS...The threat of afternoon and evening isolated to scattered showers and thunderstorms will remain through the weekend into early next week. In addition to these storms, unseasonably hot temperatures and increased humidity will make for an uncomfortable few days. && .DISCUSSION...Isolated to scattered showers and thunderstorms were already developing early this afternoon. The air mass remains moist enough to support heavy downpours and strong wet microburst type winds through this evening. Small hail not out of the question too. Otherwise, the pattern remains favorable for daily showers and thunderstorms this weekend. A slight downturn in the areal coverage of thunderstorms may evolve early this coming week as the upper high becomes centered over central and east-central Arizona briefly. However, models hint at an upswing in shower and thunderstorm activity by the end of next week as an inverted upper trough approaches from northern Mexico. Daytime temperatures will remain several degrees above normal through at least Tuesday before moderating some the rest of the week. && .AVIATION...Valid through 05/00Z. Expect isolated to scattered SHRA/TSRA this afternoon and evening mainly from central Pima County eastward with SCT-BKN clouds 8-12k ft, diminishing after sundown. Best chances will be at KOLS and KDUG terminals. Sfc winds generally out of the northwest 8-12 knots this afternoon as well as Sunday afternoon becoming variable less than 10 knots overnight. Expect gusty and erratic winds near any TSRA with local MVFR CIGS and VSBYS possible. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...The daily cycle of afternoon/evening showers and thunderstorms will continue through the forecast period. Minimum RH values remain above 20-25 percent, and overnight recoveries will be very good. Even with the abundant moisture, temperatures will be several degrees above normal this weekend into early next week. Aside from gusty erratic winds from thunderstorm outflows, wind trends stay light and terrain driven. && .TWC WATCHES/WARNINGS/ADVISORIES...None. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Special weather statement, Aug 3, 1:27 PM MST, 2 hours 33 minutes before
Special Weather Statement National Weather Service Tucson AZ 127 PM MST Sat Aug 3 2019 AZZ508-512-032115- Chiricahua Mountains including Chiricahua National Monument-Eastern Cochise County Below 5000 Feet including Douglas/Willcox- 127 PM MST Sat Aug 3 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COCHISE COUNTY UNTIL 215 PM MST... At 127 PM MST, Doppler radar was tracking a strong thunderstorm 19 miles south of Chiricahua National Monument, moving south at 10 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Rucker Canyon. LAT...LON 3183 10952 3175 10932 3148 10937 3159 10966 TIME...MOT...LOC 2027Z 019DEG 9KT 3173 10946 Carpenter
Special weather statement, Aug 3, 3:12 PM MST, 48 minutes before
Special Weather Statement
National Weather Service Tucson AZ
312 PM MST Sat Aug 3 2019
AZZ502-503-515-032300-
Tohono O'odham Nation including Sells-Upper Santa Cruz River and
Altar Valleys including Nogales-Baboquivari Mountains including Kitt
Peak-
312 PM MST Sat Aug 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PIMA COUNTY UNTIL
400 PM MST...
At 311 PM MST, Doppler radar was tracking strong thunderstorms 13
miles east of San Miguel, moving east at 10 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Arivaca and Sasabe.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3152 11167 3152 11168 3177 11170 3180 11132
3153 11128 3153 11137 3143 11137
TIME...MOT...LOC 2211Z 256DEG 8KT 3169 11157
CarpenterSpecial weather statement, Aug 3, 3:59 PM MST, 1 minute before
Special Weather Statement National Weather Service Tucson AZ 359 PM MST Sat Aug 3 2019 AZZ507-032345- Upper San Pedro River Valley including Sierra Vista/Benson- 359 PM MST Sat Aug 3 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GRAHAM AND NORTHWESTERN COCHISE COUNTIES UNTIL 445 PM MST... At 358 PM MST, Doppler radar was tracking a strong thunderstorm 25 miles northwest of Dragoon, or 25 miles north of Benson, moving northwest at 15 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Muleshoe Ranch Preserve and Cascabel. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3235 11018 3221 11029 3226 11045 3253 11044 TIME...MOT...LOC 2258Z 132DEG 12KT 3233 11029 LEINS
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 5:48 PM MST | Areal Flood Advisory | TWC | Pima | 117 min |
| Aug 2, 5:53 PM MST | Severe Thunderstorm Warning | TWC | Pima | 52 min |
| Aug 2, 6:45 PM MST | Special Weather Statement | TWC | Pima | 60 min |
| Aug 3, 1:01 PM MST | Severe Thunderstorm Warning | TWC | Pima, Santa Cruz | 44 min |
| Aug 3, 1:27 PM MST | Special Weather Statement | TWC | Cochise | 48 min |
| Aug 3, 2:17 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Pima | 43 min |
| Aug 3, 2:23 PM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 52 min |
| Aug 3, 3:00 PM MST | Areal Flood Advisory | TWC | Cochise, Pima | 2 hr |
| Aug 3, 3:12 PM MST | Special Weather Statement | TWC | 48 min | |
| Aug 3, 3:59 PM MST | Special Weather Statement | TWC | 46 min | |
| Aug 3, 4:14 PM MST | Severe Thunderstorm Warning | TWC | Pima | 46 min |
| Aug 3, 4:21 PM MST | Special Weather Statement | TWC | Cochise | 39 min |
| Aug 3, 4:23 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Graham | 46 min |
| Aug 3, 4:29 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 40 min |
| Aug 3, 4:36 PM MST | Areal Flood Advisory | TWC | Cochise | 114 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.